MAUDE Adverse Event Report: ARTHREX INC. VOLAR DISTAL RADIAL PLATE TI NARROW LT 5H; PLATE, FIXATION, BONE

ARTHREX INC. VOLAR DISTAL RADIAL PLATE TI NARROW LT 5H; PLATE, FIXATION, BONE
Catalog Number AR-8916VNL-05
Health Effect - Clinical Code No Information (3190)
Date of Event 05/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.A most likely cause(s) of this type of event include non-compliance to the post-op protocol or post-op trauma to the surgical site.Per device directions for use, until bone healing is complete, fixation given with this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that on (b)(6) 2017 the patient underwent a shoulder procedure when a volar distal radius plate (ar-8916vnl-05, lot: 10041406) was implanted.At some point post-op, the plate broke in half.The surgeon does not believe that the patient had a fall but has not seen this type of plate break like this before.A revision surgery was performed on (b)(6) 2018 to remove the plate.Follow-up investigation: the fracture wasn't healed so the surgeon implanted implants from another manufacturer for the revision.Both, the original and the revision surgery were performed at the same facility with the same surgeon.The following screws were explanted with the plate, ar-8916vnl-05: ar-8724v-14, lot: 194602 x2.Ar-8724v-16, lot: 189143 x2.Ar-8724v-20, lot: 197058 x2.Ar-8935-14, lot: 10147341 x1.Ar-8935-16, lot: 10083240 x1.Ar-8935l-14, lot: 204526 x3.Ar-8935l-18, lot: 202514 x1.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.Complaint confirmed.Visual evaluation revealed the plate had broken in two.There were scratches and gouge marks all along the surface on the top side and scratches and burnishing on the underside of one piece, which probably occurred during initial placement or removal.One fracture appears to be a clean, brittle break whereas the other side appears to have flexed somewhat and bent before breaking.The device met material specifications.A most likely cause of this type of event includes non-compliance to the post-op protocol or post-op trauma to the surgical site.Per device directions for use, until bone healing is complete, fixation given with this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that on (b)(6) 2017 the patient underwent a shoulder procedure when a volar distal radius plate (ar-8916vnl-05, lot: 10041406) was implanted.At some point post-op, the plate broke in half.The surgeon does not believe that the patient had a fall but has not seen this type of plate break like this before.A revision surgery was performed on (b)(6) 2018 to remove the plate.Follow-up investigation: the fracture wasn't healed so the surgeon implanted implants from another manufacturer for the revision.Both, the original and the revision surgery were performed at the same facility with the same surgeon.The following screws were explanted with the plate, ar-8916vnl-05: ar-8724v-14, lot: 194602 x2; ar-8724v-16, lot: 189143 x2; ar-8724v-20, lot: 197058 x2; ar-8935-14, lot: 10147341 x1; ar-8935-16, lot: 10083240 x1; ar-8935l-14, lot: 204526 x3; ar-8935l-18, lot: 202514 x1.

Brand Name
VOLAR DISTAL RADIAL PLATE TI NARROW LT 5H
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7540118
Report Number1220246-2018-00193
Device Sequence Number14073926
Product Code HRS
UDI-Device Identifier00888867130876
UDI-Public00888867130876
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K131474
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8916VNL-05
Device Lot Number1004406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/02/2018
Supplement Date Received by Manufacturer05/02/2018
Initial Report FDA Received Date05/24/2018
Supplement Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;